It is so encouraging to read this forum. It gives me hope and comfort in the midst of all the turmoil in the world right now. I have been on Imatinib for a year with great results. In the past 2 weeks I have been experiencing leg aches at night. I take 400 mg of magnesium every evening. Does anyone have any thoughts about this?
You are here
Leg aching at night
I think you'll find lots of us have muscle cramps, and sore legs are common enough.
My experience tells me that you need to keep hydrated, stretch as much as you can (calves for me), and keep active as much as possible. I bought a leg massager which also really helps me though it doesn't quite reach up to the top of my claves as I would like!
It is a fairly common side effect of Imatinib to have a range of musculo-skeletal issues. Apart from cramps patients suffer from either muscular aches and/or joint pains.I have had nearly 15 years of such problems.As David says stretching and exercise helps as does hydration.
Some of the tkis also lead to affects on the peripheral nerves (likewise with other chemotherapy agents) and the aches could be partly nerve related.
I have found that a heat pad (containing wheat or similar) placed in the microwave for up to 90 seconds will help muscular pain as will Deep Heat spray or roll on and then massage the affected muscle.
You mind find that magnesium used as a spray (topically ) will over time give some relief.In addition it is useful to consider that the tki might be depleting your calcium levels so a calcium supplement or increasing foods with high calcium content might be useful and certainly will not be harmful in moderate amounts.A Vitim B complex or a B12 will also help any nerve related pain or damage.
Also make sure that your Vit D levels are within range and add in Vit K and C to help absorption I suggest.that is if you take a D supplement.
I have concluded that broken sleep on some occasions is the price to pay for a very effective form of treatment for CML
Leg massager ... mine is like this. They come in all shapes and sizes. My private health insurance actually paid out for this one near the start of my CML journey over 10 years ago. I still use it frequently.
Yeah I also get the “aches” that you describe not in my legs but my shoulder blades, shoulder and arms. I do find bathing daily in Dr Salts helps massively which might suggest its muscle rather than bone pain, but it “feels” like bone pain. Also hydration helps a lot. It seems with TKIs you need to drink plenty of water. At least 2 litres a day id say.